Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Will taking two digoxin tablets at the same time cause any harmful effects?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I take .25 mg. of Digoxin every day. I took it about an hr. ago and then I may have (not sure) taken another .25 mg. digoxin about 15 mins. ago. Do I have to worry about being toxic? I weight about 180 lbs. I say "may" because I was about to take a Xanax (also 25 mg) and go to bed, but realized I may have pulled the wrong bottle. I'm very scared about this if I made a mistake.
Posted Tue, 14 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 7 minutes later
Brief Answer: NO scare! Detailed Answer: Dear friend, Welcome to Health Care Magic Do NOT worry Just OMIT THE NEXT DOSE, when due / then continue status quo For future safety, stack them separately / and change the time taking it… Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: Will taking two digoxin tablets at the same time cause any harmful effects? 1 minute later
Thank God. I have been so worried as I was told that you need to be extremely careful with this drug. As I said, I am not even sure if I did take another one, and I am not experiencing any breathing troubles or palpitations, but I"m not sure when those symptoms would even "kick in." thank you for putting my mind at ease. I appreciate it.
Answered by Dr. Anantharamakrishnan 15 minutes later
Brief Answer: All will be well Detailed Answer: Hi It is extremely unlikely that a single extra tablet can do any harm In case of doubt - serum level can be measured / specific antidote is available. Ignore the incidence / and enjoy the day Regards
Above answer was peer-reviewed by
Follow-up: Will taking two digoxin tablets at the same time cause any harmful effects? 12 hours later
I am still not even sure if I did a double dose, but I'll take your advice and skip today's. I can literally 'feel' it when I've missed my medication as I can feel my heart flutter when I am overdo--it reminds me I'm late taking it. Perhaps I will listen to my body tonight and if I feel that fluttering, I can basically assume that I did not double up on that dose (maybe I should just break one in half tonight to be on the safe side?). It scared me so much last night because once in the ER I mentioned that I had severe palpitations (many, many years ago) and simply took "another Digoxin," to which the ER nurse replied, "had you taken one more, you would have been toxic!" Prior to this info, I had NO idea how XXXXXXX Digoxin really is. There should have been much firmer warning and info from my cardiologist who started me on it many years ago! I never got that! Thanks again. I was able to sleep last night, thanks to YOU.
Answered by Dr. Anantharamakrishnan 7 hours later
Brief Answer: Relax... Detailed Answer: Hi The half-life of the drug is rather long – it takes approximately a week to get eliminated or achieve steady state levels. Hence, missing a single dose may not have considerable consequences… If you are worried, you can call the US National Poison Hotline at 1-800-222-1222 for further help and advice… Merry Christmas Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor